Jump to content

MultipleInjuries: Delayed withdrawal effects


MultipleInjuries

Recommended Posts

Hi,

 

I took Paroxetine for a long time in my life, probably around 3-4 years. Recently it stopped working so well for me and I decided that I wanted to change back onto citalopram which had worked for me previously. 

 

I tapered down from 40mg to 0 by going down 10mg each week. I know this is pretty rapid but I was eager to start my my medication. 

 

I started citalopram about 6 weeks ago, and out of no where I have been hit with some pretty harsh symptoms: severe anxiety (especially in the mornings); fatigue; blurred vision; chills; shakiness; dizziness; and nausea being the most prominent. 

 

I am wondering if this is a relapse or if this is SSRI discontinuation syndrome. Has anyone else experienced this condition 6 weeks after having finished taking an antidepressant? Or is it more likely that I'm just going into relapse because citalopram isn't effective enough?

  • Fluoxetine for 6 months, mirtazapine for 2 years, citalopram for 2 years, paroxetine for 4 years, now back on citalopram
  •  
Link to comment
  • ChessieCat changed the title to MultipleInjuries: Delayed withdrawal effects
  • Moderator Emeritus

Hi MI and welcome to SA,

 

It is most likely withdrawal symptoms from going off the Paxil too quickly.  Dr Joseph Glenmullen's WD Symptoms Checklist

 

SA recommends tapering by no more than 10% of the previous dose followed by a hold of about 4 weeks to allow the brain to adapt to not getting as much of the drug.  This is because psychiatric drugs create a physiological dependence, not physical like caffeine or nicotine.  Withdrawal Symptoms - Delayed Onset

 

How do I know it's withdrawal and not relapse?

 

Is it withdrawal or relapse?  Or something else?

 

Q:  Do you have any paroxetine?

 

The mods will need to discuss what your options are before we make any suggestions.  One of the options may be to reinstate a small amount of paroxetine but please wait until we get back to you.  However, I suggest you read Post #1 of this topic so you can understand about reinstatement:  About reinstating and stabilizing to reduce withdrawal symptoms  

 

We ask all members to create a drug signature.  This appears below every post you make.  Please update it whenever you make a change.  This is the preferred format which makes it easier for us to see your drug history at a glance:

 

A request: Would you summarize your history in a signature - ALL drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs. 
  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Link to Account Settings – Create or Edit a signature.

 

How do you talk to a doctor about tapering and withdrawal?


What should I expect from my doctor about withdrawal symptoms?

 

Brain Remodelling


Video:  Healing From Antidepressants - Patterns of Recovery

 

Keep it Simple, Slow and Stable


Keep Notes on Paper

 

Rate Symptoms Daily to Check Patterns and Progress

 

Windows and Waves Pattern of Stabilization

 

There are many existing topics and discussions on this site.  You can use the site search function on the main page of the site at the top right, or use a search engine and include survivingantidepressants.org in your search string.

 

This is your own Intro topic where you can ask questions and journal your progress.  We suggest that members visit each others Intro topics so that can support and encourage each other.

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment

Hi ChessieCat,

 

Thanks so much for your response. I think it's discontinuation too, more than it would be anything else. 

 

I was just wondering, is it normal for discontinuation to be delayed as it has been with me? I seem to have only started feeling these symptoms months after starting to taper down. 

 

My last Paroxetine was 4 weeks ago, and the symptoms have only just started. Is this normal? 

  • Fluoxetine for 6 months, mirtazapine for 2 years, citalopram for 2 years, paroxetine for 4 years, now back on citalopram
  •  
Link to comment
  • Moderator Emeritus

I cold turkeyed citalopram about 5 years ago and felt great for a couple of months.  I then became bed bound for 2.5 weeks with flu-like symptoms but it wasn't the flu.  I couldn't eat and lost 8kgs.  After joining SA and learning about withdrawal I now believe that it was delayed withdrawal symptoms.

 

We really need more details in your drug signature please.

 

ALL drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

 

Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)

 

Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.

 

Edited by ChessieCat

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy